Alert archive / Arizona / Blowing Dust Advisories in 2012

Blowing Dust Advisory 4, NWS Tucson, AZ

September 2, 2012Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this blowing dust advisory at Sep 2, 2012, 5:25 PM MST for Pima County, Pinal County, Arizona. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Sep 2, 2012, 5:25 PM MST (00:25 UTC)
Expired
Sep 2, 2012, 7:05 PM MST
In force
100 min
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS75 KTWC 030025
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
525 PM MST SUN SEP 2 2012

AZZ502-504>506-030300-
/O.NEW.KTWC.DU.Y.0004.120903T0025Z-120903T0300Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MARANA...PICACHO PEAK STATE PARK
525 PM MST SUN SEP 2 2012

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 


* TIMING...AN AREA OF BLOWING DUST GENERATED IN FAR NORTHERN PIMA
  COUNTY WILL SPREAD INTO SOUTHEAST PINAL COUNTY DURING LATE
  AFTERNOON AND EARLY EVENING HOURS.

* WINDS...WIND GUSTS TO 35 MPH.

* VISIBILITY...BELOW 1 MILE AND AS LOW AS 1/4 OF A MILE AT TIMES.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE
  10.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

MEYER
2 follow-up statements
006 
WWUS75 KTWC 030118
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
618 PM MST SUN SEP 2 2012

AZZ504-506-030230-
/O.CAN.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITY OF...MARANA
618 PM MST SUN SEP 2 2012

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING
DUST ADVISORY. 

THE THREAT OF BLOWING DUST HAS ENDED IN THE FAR NORTHERN PIMA
COUNTY AREA INCLUDING AVRA VALLEY AND PICTURE ROCKS AS ANY
BLOWING DUST SHIFTS NORTH INTO PINAL COUNTY.

$$

AZZ502-505-030300-
/O.CON.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
618 PM MST SUN SEP 2 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING...AN AREA OF BLOWING DUST GENERATED IN FAR NORTHERN PIMA
  COUNTY WILL SPREAD THROUGH SOUTH CENTRAL AND SOUTH WEST PINAL
  COUNTY DURING LATE AFTERNOON AND EARLY EVENING HOURS.

* WINDS...WIND GUSTS TO 35 MPH.

* VISIBILITY...BELOW 1 MILE AND AS LOW AS 1/4 OF A MILE AT 
  TIMES.

* IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS ALONG 
  INTERSTATE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$

MEYER
252 
WWUS75 KTWC 030205
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
705 PM MST SUN SEP 2 2012

AZZ502-505-030315-
/O.CAN.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/
TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
705 PM MST SUN SEP 2 2012

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING
DUST ADVISORY. 

AT 700 PM MST THE AREA OF BLOWING DUST HAD PUSHED NORTH OF THE
AREA.

$$

MEYER

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Sep 2, 2:30 PM MST, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 2, 2:30 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SUN SEP 2 2012

.SYNOPSIS...THERE WILL BE ENOUGH MOISTURE AROUND FOR A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS TODAY AND LABOR DAY. AN UPPER
LEVEL FEATURE IN NORTHWEST MEXICO IS EXPECTED TO COMBINE WITH DEEPER
MOISTURE FOR A SLIGHT UPSWING IN THUNDERSTORM ACTIVITY TUESDAY INTO
THURSDAY...ESPECIALLY ALONG THE INTERNATIONAL BORDER.

&&

.DISCUSSION...THUNDERSTORMS SO FAR THIS AFTERNOON HAVE BEEN
RELEGATED TO THE MOUNTAINS OF ERN PIMA/PINAL...SANTA CRUZ AND
WESTERN GRAHAM. SURFACE DEWPOINTS IN THE EASTERN ZONES HAVE MIXED
OUT INTO THE LOWER 40S...DOUGLAS EVEN WENT AS LOW AS THE LOWER 30S
AROUND 2 PM...BUT WERE IN THE MID 50S TO LOWER 60S FROM TUCSON WEST.
THIS IS THE AREA THAT WILL SEE THE BEST AREAL COVERAGE OF STORMS
THIS AFTERNOON INTO THIS EVENING. HAVE INCREASED POPS...ESPECIALLY
ACROSS CENTRAL PIMA COUNTY...FOR TONIGHT. WITH PRECIPITABLE WATER
VALUES FROM TUCSON WEST IN THE  1.25" TO 1.60" RANGE...LOCALLY HEAVY
RAIN THAT MAY CAUSE FLASH FLOODING ISSUES WILL BE OF CONCERN.

LOOKING FOR AN UPTICK IN THUNDERSTORM ACTIVITY AREA WIDE MONDAY
THROUGH WEDNESDAY AS DEEPER MOISTURE RETURNS TO THE REGION. THIS
DEEPER MOISTURE IS CURRENTLY IN THE GULF OF CALIFORNIA AND SOUTHERN
SONORA MEXICO. THE MOISTURE WILL BE PUSHED NORTH THANKS TO
DEVELOPING TROPICAL SYSTEM...LIKELY TO BE NAMED JOHN IN THE NEXT 24
HOURS... SOUTH OF BAJA TIP. THE OFFICIAL FORECAST IS TARGETING
TUESDAY AND WEDNESDAY TO BE THE BEST CHANCES FOR STORMS...WITH HEAVY
RAIN BEING THE MAIN CONCERN.

ALTHOUGH SOME DRYING WILL TAKE PLACE DURING THE SECOND HALF OF THE
WORK WEEK INTO NEXT WEEK...ENOUGH MOISTURE WILL LINGER FOR CONTINUED
MENTION OF AFTERNOON/EVENING THUNDERSTORMS.

THE ADDED MOISTURE/CLOUD COVER WILL BRING COOLER DAYTIME
TEMPERATURES TO THE REGION...ESPECIALLY TUESDAY AND WEDNESDAY...THEN
ANOTHER WARM UP INTO NEXT WEEKEND.

&&

.AVIATION...EXPECT ISOLD TO SCTD TSRA WILL CONTINUE INTO THIS
EVENING WITH BEST AREAL COVERAGE OF STORMS OCCURRING FROM KTUS W.
SURFACE WIND GENERALLY LESS THAN 10 KTS...EXCEPT FOR GUSTS TO 45 KTS
NEAR TSRA/SHRA...ESPECIALLY FROM KTUS W. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH THIS WEEK. ERRATIC AND GUSTY WINDS
CAN BE EXPECTED NEAR ANY THUNDERSTORMS THAT DEVELOP.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 2, 11:00 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST SUN SEP 2 2012

AZZ501>503-505-515-030600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS-
1100 AM MST SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS THEY PUSH WEST
NORTHWEST. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP
TO 50 MPH OTHERWISE THE MAIN THREAT FROM STORMS WILL BE HEAVY
RAIN. LOCALIZED RAINFALL OF ONE TO TWO INCHES IS POSSIBLE FROM
STORMS AND COMBINED WITH RAINFALL FROM THE PAST COUPLE OF DAYS MAY
LEAD TO LOCALIZED FLASH FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK
LEADING TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN
THREAT FROM STORMS WILL BE HEAVY RAIN AND WIND GUSTS TO 45 MPH.
THERE WILL BE FLASH FLOODING CONCERNS...ESPECIALLY MONDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ504-506-514-030600-
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
CATALINA AND RINCON MOUNTAINS-
1100 AM MST SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THIS AREA IS IN BETWEEN DEEPER MOISTURE TO THE WEST AND A DRIER
ATMOSPHERE TO THE EAST. STILL WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING THIS AFTERNOON AND INTO THIS EVENING.
WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN ARE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK LEADING
TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN THREAT FROM
STORMS WILL BE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ507>513-030600-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
1100 AM MST SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DUE TO MOISTURE NOT BEING AS DEEP AS AREAS TO THE WEST...EXPECTED ONLY
ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK LEADING
TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN THREAT FROM
STORMS WILL BE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Sep 2, 2:10 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SUN SEP 2 2012

AZZ503-513-022200-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
210 PM MST SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA CRUZ COUNTY UNTIL
300 PM MST...

AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUBAC...OR 16 MILES SOUTH OF GREEN VALLEY.
THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TUBAC...AMADO AND TUMACACORI.

LAT...LON 3152 11115 3173 11116 3172 11080 3156 11077
TIME...MOT...LOC 2110Z 073DEG 1KT 3161 11102

GL
Special weather statement, Sep 2, 3:19 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
319 PM MST SUN SEP 2 2012

AZZ504-514-022315-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-
319 PM MST SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 415 PM
MST...

AT 311 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORO VALLEY...MOVING WEST AT 10 MPH. IN
ADDITION...A STRONG THUNDERSTORM WAS ALSO LOCATED ON THE SOUTHWEST
SIDE OF TUCSON...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ORO VALLEY...DOVE MOUNTAIN
AND RYAN FIELD.

LAT...LON 3203 11122 3250 11114 3251 11073 3202 11078
TIME...MOT...LOC 2219Z 100DEG 7KT 3240 11097

GL
Special weather statement, Sep 2, 3:43 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
343 PM MST SUN SEP 2 2012

AZZ502-503-515-022330-
BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION
INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING
NOGALES AZ-
343 PM MST SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 430 PM
MST...

AT 334 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN SOUTH OF THREE
POINTS ALONG STATE HIGHWAY 286. THESE STORMS WERE MOVING SLOWLY TO
THE WEST AROUND 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN WHICH MAY PRODUCE LOCALIZED FLOODING ISSUES.

LAT...LON 3159 11170 3191 11156 3185 11133 3152 11145
TIME...MOT...LOC 2241Z 082DEG 3KT 3172 11149
Local storm report, Sep 2, 4:33 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
433 PM MST SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 W TUCSON              32.24N 110.97W
09/02/2012                   PIMA               AZ   TRAINED SPOTTER

            REPORT OF TREES DOWN IN MEDIAN

&&

EVENT NUMBER TWC1200077

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:02 PM MSTFlash Flood WarningTWCPima118 min
Sep 2, 5:10 PM MSTFlash Flood WarningTWCPima80 min
Sep 2, 5:52 PM MSTSpecial Weather StatementTWCPima38 min
Sep 2, 6:59 PM MSTFlash Flood WarningTWCPima, Pinal2 hr
Sep 2, 8:22 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 2, 8:40 PM MSTFlash Flood WarningTWCPima80 min
Sep 3, 1:47 PM MSTFlash Flood WarningTWCCochise118 min
Sep 3, 3:03 PM MSTSpecial Weather StatementTWCSanta Cruz42 min
Sep 3, 3:25 PM MSTAreal Flood AdvisoryTWCSanta Cruz2 hr
Sep 3, 3:35 PM MSTSpecial Weather StatementTWCSanta Cruz40 min
Sep 3, 3:57 PM MSTAreal Flood AdvisoryTWCCochise93 min
Sep 3, 4:05 PM MSTFlash Flood WarningTWCCochise115 min
Sep 3, 4:28 PM MSTSevere Thunderstorm WarningTWCPima47 min
Sep 3, 4:46 PM MSTFlash Flood WarningTWCPima119 min

Nearby

Blowing Dust Advisories in Arizona, 2012Every blowing dust advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.